MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA

FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA
Model Number OPT316
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare facility in brazil reported via a fisher & paykel healthcare (f&p) field representative that the tubing of four of the opt316 optiflow junior infant nasal cannulas was detached during use.There were no consequences to the patient/s reported.
 
Additional Manufacturer Narrative
(b)(4).Section d4: lot number of third and fourth cannulas - 2103320877.Expiration date of third and fourth cannulas - 18-july-2027.Udi of the fourth cannula - (b)(4).Section h4: device manufacturing date of third and fourth cannulas - 18-july-2024.Fisher & paykel healthcare (f&p) is currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
 
Additional Manufacturer Narrative
(b)(4).Section d4: lot number of third and fourth cannulas - 2103320877.Expiration date of third and fourth cannulas - 18-july-2027.Udi of the fourth cannula - (b)(4).Section h4: device manufacturing date of third and fourth cannulas - 18-july-2024 correction: section d4: expiration date details corrected from 18-july 2024 to 18-july-2027.Method: the subject devices, four units of opt316 optiflow junior nasal cannulas were returned to fisher & paykel healthcare (f&p), new zealand for evaluation.Our investigation is thus based on the evaluation of the returned devices, information provided by the healthcare facility, previous investigations and our knowledge of our product.Results: visual inspection of the subject devices confirmed that one of the tubes was detached from the swivel grip tube joint with visible glue residue on the detached tube end.Conclusion: based on the visual inspection, our knowledge of the product, it is most likely that the reported damage resulted from the cannula being subjected to excessive force.The optiflow junior nasal cannula is designed specifically for the delicate anatomical features and flow requirements of neonatal and paediatric patients.It features adhesive pads (wigglepads) to maintain cannula stability on the patient's cheeks, soft-touch nasal prongs and breathable kink-proof and crush-resistant flexible tubing.All optiflow junior cannula are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.In addition, samples are taken hourly from each run and pull tested to check glue joint strength at the cannula tube joint, as well as the swivel grip joint, if there are any failures the entire batch is put aside for further investigation.The subject cannulas would have met the required specifications at the time of release.The user instructions illustrate in pictorial format the correct set-up and proper use of the optiflow junior cannula.They also state the following: appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death.Do not stretch or crush tube.Ensure that all connections are secure during use.Check cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient.
 
Event or Problem Description

Brand Name
FISHER AND PAYKEL HEALTHCARE
Common Device Name
NASAL CANNULA
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key22075113
Report Number9611451-2025-00469
Device Sequence Number8712052
Product Code BTT
UDI-Device Identifier09420012432292
UDI-Public(01)09420012432292(10)2103320877(11)240829(17)270829
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT316
Device Catalogue NumberOPT316
Device Lot Number2103320877
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer06/23/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date07/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown